Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: Apnoea; Acute cardiac arrest; Cyanosis; This is a spontaneous report from a contactable physician received from a regulatory authority. Regulatory authority report number is v21106877. The patient was an 89-year and 0-month-old male. Body temperature before vaccination was 36.3 degrees Centigrade. Medical history included hypertension, cerebral infarction, post-acute aortic dissection surgery, obstruction lung disease, post-gastrostomy and prostatic hyperplasia. No information on concomitant medications or family history was provided. On 19Apr2021, the patient received the first dose of BNT162b2 (COMIRNATY, Solution for injection, Lot# ER9480, Expiration date 31Jul2021) via an unspecified route of administration as a single dose for COVID-19 immunization. On 10May2021 at 15:00 (the day of vaccination), the patient received the second dose of BNT162b2 (COMIRNATY, Solution for injection, Lot# ER9480, Expiration date 31Jul2021) via an unspecified route of administration as a single dose for COVID-19 immunization. On 16May2021 at 04:50 (6 days after the vaccination), the patient died of apnoea. It was not reported if an autopsy was performed.The course of the event was as follows: On 19Apr2021, the patient received the first dose of the vaccination. On 04May2021, as the patient developed rash on the body trunk and four limbs, he visited a nearby hospital. Anti-histamine medication was administered and then the symptoms improved. During the first dose of the vaccination and the second one, neither dermatologic symptoms, cardiovascular symptoms, respiratory symptoms, nor gastrointestinal symptoms other than the above mentioned symptoms were noted, and pyrexia was not recognized either. On 10May2021 at 15:00, the patient received the second dose of the vaccination. On 14May2021, after the patient made a regular visit to a different hospital, he visited the reporter''s hospital. At that time, no abnormalities were noted in particular. At that night, since SpO2 (oxygen saturation percutaneous) decreased (to 84-86%), he visited an emergency hospital where chest CT, head MRI and blood test were performed. The result showed no abnormalities and the symptoms showed improvement. On 15May2021, his condition was good as usual. On 16May2021 at 04:50 (in the morning), the patient developed sudden respiratory arrest, and cyanosis appeared. Therefore, he was transferred to a hospital on emergency. Acute cardiac arrest and geromarasmus were diagnosed, and the patient''s death was confirmed. The reporting physician classified the event as serious (fatal outcome) and assessed that the event was not related to BNT162b2. It was not reported if there was other possible cause of the event such as any other diseases. The reporting physician commented as follows: It was considered that there was no causal relationship with BNT162b2.; Sender''s Comments: Based on information provided, the event apnoea was more likely related to underlying disease but unlikely related to BNT162b2 (COMIRNATY). The case will be reassessed once more information become available. The impact of this report on the benefit/risk profile of the Pfizer product is evaluated as part of Pfizer procedures for safety evaluation, including the review and analysis of aggregate data for adverse events. Any safety concern identified as part of this review, as well as any appropriate action in response, will be promptly notified to Regulatory Authorities, Ethics Committees and Investigators, as appropriate.; Reported Cause(s) of Death: Acute cardiac arrest; apnea; cardiac arrest; geromarasmus
Copyright © 2022 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166